Optimal reservation policy for two queues in tandem

Cheng-Yuan Ku*, Din Yuen Chan, Lain Chyr Hwang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

In this paper, we consider the optimal reservation problem for two multi-server loss queues in tandem, which is usually used to model network and communication systems. In previous work [European J. Oper. Res. 21 (1985) 399-409; Ph.D. diss., 1995; IEEE Trans. Automatic Control 42 (1997) 1017-1023], under appropriate conditions, the optimal reservation policy that maximizes the expected total discounted reward over an infinite horizon is shown to be a switching curve in two-dimensional state space. However, some counterintuitive examples for variation do exist in the numerical experiments. We therefore discuss and analyze the variation in these switching curves with the number of customers in the system. We propose two sufficient conditions under which the counterintuitive situation will not occur.

Original languageEnglish
Pages (from-to)27-30
Number of pages4
JournalInformation Processing Letters
Volume85
Issue number1
DOIs
StatePublished - 16 Jan 2003

Keywords

  • Interconnection networks
  • Optimal reservation policy
  • Variation of policy

Fingerprint Dive into the research topics of 'Optimal reservation policy for two queues in tandem'. Together they form a unique fingerprint.

Cite this